Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 25, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 27, 2013, 11:42 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2013, 11:42 PM MDT (05:42 UTC)
- Expired
- Oct 28, 2013, 9:41 AM MDT
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
012 WWUS75 KTFX 280542 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1142 PM MDT SUN OCT 27 2013 MTZ014-281600- /O.NEW.KTFX.HW.W.0025.131028T0542Z-131028T1600Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS PASS 1142 PM MDT SUN OCT 27 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM MDT MONDAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL AFFECT THE SIEBEN FLATS AREA ON INTERSTATE 15...ALONG WITH OTHER RIDGE TOP AREAS IN SOUTHERN AND LEWIS AND CLARK COUNTY THROUGH MID MORNING TODAY. WIND GUSTS AROUND 60 MPH HAVE OCCURRED IN THE SIEBEN FLATS AREA. * WINDS: SUSTAINED NORTH WINDS AT 35 TO 45 MPH...WITH GUSTS TO 65 MPH. * OTHER IMPACTS: FALLING SNOW WILL REDUCE VISIBILITIES BELOW ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS PASS...AND SIEBEN FLATS AREA ON INTERSTATE 15. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
624 WWUS75 KTFX 280940 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 340 AM MDT MON OCT 28 2013 MTZ014-281600- /O.CON.KTFX.HW.W.0025.000000T0000Z-131028T1600Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS PASS 340 AM MDT MON OCT 28 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS WILL AFFECT THE SIEBEN FLATS AREA ON INTERSTATE 15...ALONG WITH OTHER RIDGE TOP AREAS IN SOUTHERN AND LEWIS AND CLARK COUNTY THROUGH MID MORNING TODAY. * WINDS: SUSTAINED NORTH WINDS AT 30 TO 40 MPH...WITH ISOLATED GUSTS NEAR 60 MPH. * OTHER IMPACTS: FALLING SNOW WILL REDUCE VISIBILITIES BELOW ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS PASS...AND THE SIEBEN FLATS AREA ON INTERSTATE 15. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
793 WWUS75 KTFX 281541 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 941 AM MDT MON OCT 28 2013 MTZ014-281645- /O.CAN.KTFX.HW.W.0025.000000T0000Z-131028T1600Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS PASS 941 AM MDT MON OCT 28 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS ACROSS CENTRAL AND SOUTHERN LEWIS AND CLARK COUNTY HAVE FALLEN BELOW HIGH WIND CRITERIA. BREEZY NORTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL PERSIST THROUGHOUT THE DAY...THEN DECREASE FURTHER OVERNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 27, 10:50 PM MDT, 52 minutes earlier.
Area forecast discussion, Oct 27, 10:50 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1050 PM MDT Sun Oct 27 2013 Updated Aviation Discussion .DISCUSSION... Update forthcoming primarily to freshen forecast wording. Snow has developed across a large portion of North Central Montana and will continue through the night. Snow has yet to accumulate on warm road surfaces here at Great Falls but with the temperature continuing to fall into the 20s, road surfaces should become covered and slick fairly quickly. BUFKIT analysis continues to indicate the best omega within the snow growth zone will occur during the morning hours of Monday. Winter weather highlights will continue. Overnight temperatures look on track. Emanuel && .AVIATION... UPDATED 0450Z. Widespread snow will over north central MT will continue or gradually intensify through the remainder of tonight with lowest cigs/vis from the Rocky Mtn Front east to I15 and south of KGTF. Periods of snow will develop over SW MT as well but will likely not be as persistent as areas to the north. Also noting some wind shear at KBZN through the next several hrs as flow at 1000-3000ft agl is easterly at 25-35kts while surface winds are variable to 15 kts likely due to terrain effects on the leeward side of the Bridgers/Gallatin range. IFR/LIFR conditions will be most prevalent over western portions of north central MT through early Monday afternoon with precipitation decreasing and visibility improving late Monday afternoon, however lower cigs will likely continue through Monday evening. Hoenisch && .PREV DISCUSSION...Issued 220 PM MDT Sun Oct 27 2013 Sunday through Tuesday...Upper level low pressure system responsible for the cold front and associated snow moving in across the area will continue to dive south. Models continue to keep the low far enough away from the area to limit upper level dynamics significance. However upslope flow from the high pressure system up in Saskatchewan will allow for widespread upslope flow across much of the area tonight and through Monday. The cold front has already moved across the are this afternoon and some snow showers are beginning to fall across the highline. This lag between frontal passage is expected to continue through the overnight hours. Once snowfall does begin over an area...showers should continue more or less nonstop through Monday. Initial snowfall will likely melt on hard surfaces and create widespread icy conditions underneath the accumulating snow. Have kept snow amounts similar to the previous forecast suite...model confidence continues to remain low due to the large discrepancy between forecast model solutions...however will continue to monitor snowfall amounts and additional highlight changes may be necessary. Suk Tuesday night through Sunday...A northerly flow aloft will reside over the region from Tuesday night through Friday. Weak upper level disturbances will move southward through the region during this period. However...each disturbance will only have a limited amount of moisture to work with...thus only isolated showers are expected...and most of the precipitation will be confined to mountain areas. Afternoon temperatures will slowly warm each day. For Saturday and Sunday...an upper level ridge will try to rebuild over the region. The GFS breaks this ridge down by Sunday while the ECMWF continues to maintain the ridge. For now we lean towards a blend...thus mild temperatures will continue...and the best chance for precipitation will be over the western mountains. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 21 25 15 31 / 100 100 50 20 CTB 14 22 11 31 / 100 90 50 10 HLN 26 33 16 35 / 100 100 50 20 BZN 27 34 17 34 / 80 90 40 20 WEY 26 43 18 35 / 60 80 40 30 DLN 26 34 16 35 / 80 90 50 30 HVR 23 29 15 34 / 100 60 20 10 LWT 19 24 13 30 / 100 100 60 20 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING from 7 PM this evening to 6 AM MDT Tuesday FOR ELEVATIONS ABOVE 4500 FEET FOR Broadwater...Cascade... Central and Southern Lewis and Clark...Chouteau...Fergus... Jefferson...Judith Basin. WINTER WEATHER ADVISORY until 6 AM MDT Tuesday Eastern Glacier... Eastern Pondera...Eastern Teton...Liberty...Toole. WINTER WEATHER ADVISORY from Midnight tonight to 6 AM MDT Tuesday FOR ELEVATIONS BELOW 5500 FEET FOR Beaverhead... Gallatin...Madison. WINTER STORM WARNING from Midnight tonight to 6 AM MDT Tuesday FOR ELEVATIONS ABOVE 5500 FEET FOR Beaverhead...Gallatin... Madison. WINTER STORM WARNING from 7 PM this evening to 6 AM MDT Tuesday Meagher. WINTER WEATHER ADVISORY from 7 PM this evening to 6 AM MDT Tuesday FOR ELEVATIONS BELOW 4500 FEET FOR Broadwater... Cascade...Central and Southern Lewis and Clark...Chouteau... Fergus...Jefferson...Judith Basin. WINTER WEATHER ADVISORY from 7 PM this evening to 6 AM MDT Tuesday Blaine...Hill. WINTER WEATHER ADVISORY until 6 AM MDT Tuesday FOR ELEVATIONS BELOW 4500 FEET FOR Northern Rocky Mountain Front...Southern Rocky Mountain Front. WINTER STORM WARNING until 6 AM MDT Tuesday FOR ELEVATIONS ABOVE 4500 FEET FOR Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Oct 27, 4:12 AM MDT, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 412 AM MDT SUN OCT 27 2013 MTZ009-010-044>046-048-049-281145- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 412 AM MDT SUN OCT 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM TUESDAY FOR ELEVATIONS ABOVE 4500 FEET. FOR LOWER ELEVATIONS...A WINTER WEATHER ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER WEATHER WARNING AND ADVISORY WILL CONTINUE THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ011>014-047-050>054-281145- HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 412 AM MDT SUN OCT 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM TUESDAY FOR ELEVATIONS ABOVE 4500 FEET. FOR LOWER ELEVATIONS...A WINTER WEATHER ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER WEATHER WARNING AND ADVISORY WILL CONTINUE THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-015-055-281145- BEAVERHEAD-MADISON-GALLATIN- 412 AM MDT SUN OCT 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM TUESDAY FOR ELEVATIONS ABOVE 5500 FEET. FOR LOWER ELEVATIONS...A WINTER WEATHER ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER WEATHER WARNING AND ADVISORY WILL CONTINUE THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 27, 5:56 PM MDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
556 PM MDT SUN OCT 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM NON-TSTM WND GST 8 SW WOLF CREEK 46.92N 112.19W
10/27/2013 M53 MPH LEWIS AND CLARK MT DEPT OF HIGHWAYS
SIEBEN FLAT DOT SITE
&&
EMANUELNearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.